Texas, 2004

Damaging Winds in Texas, July 25, 2004

July 25, 2004 · NWS HGX · 6 events in 6 counties and zones

6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$178,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 25, 12:12 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 25, 12:12 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
112 PM CDT SUN JUL 25 2004

.DISCUSSION...
SE TX WILL REMAIN IN A WEAK TROUGHY PATTERN ALOFT THROUGH THE FORECAST
PERIOD.  THE MAIN FORECAST FOCUS CHALLENGES ARE RAIN CHANCES AND
TEMPERATURES.  THE BEST RAIN CHANCES LOOK TO OCCUR LATE THIS AFTERNOON
INTO THE EVENING...MONDAY...THEN WEDNESDAY AND DAYS FOLLOWING.

THE MID AND UPPER LEVEL RIDGE OVER THE AREA TODAY WAS BEING CARVED OUT
A BIT WITH A TROUGH ACROSS THE SOUTHERN PLAINS.  THE WEAK FRONT AT THE
SURFACE SHOULD HELP PROVIDE SOME LOW-LEVEL FOCUS FOR THUNDERSTORMS
INTO THE EVENING.  THE ACTIVITY WAS ALREADY BEGINNING AS THE CAP ALOFT
HAS BEEN ERODED AS THE CONVECTIVE TEMPERATURE WAS REACHED.  MONDAY THE
WESTERLY TROUGH TO THE NORTH WILL BE AIDED BY AN EASTERLY WAVE MOVING
INTO THE NORTHWESTERN GULF OF MEXICO.  THOSE TWO FACTORS JOINING WITH
THE WEAK FRONTAL ZONE SHOULD HELP BETTER RAIN CHANCES.  THINK THAT A
COMPROMISE BETWEEN THE WETTER GFS AND DRIER ETA IS STILL THE BETTER
WAY TO GO.  THE ETA MODEL IS THEN SUGGESTING SOME DRIER AIR MOVING
OVERHEAD TUESDAY.  EVEN THOUGH THE GFS IS MUCH WETTER...FEEL THAT A
COMPROMISE TOWARD THE ETA IS MORE REASONABLE GIVEN THAT THE WEAK
FRONTAL ZONE SHOULD PUSH SOUTHWARD A BIT IN THE WAKE OF THE SHORTWAVE
TROUGH MOVING OUT OF THE PLAINS INTO THE GREAT LAKES.  THEREAFTER...
SOME RAIN CHANCES SHOULD LINGER FOR THE REMAINDER OF THE WEEK WITH THE
WEAKNESS IN THE RIDGE AXIS ALOFT AND ANOTHER TROPICAL WAVE APPROACHING
FROM THE EAST.

WILL UP POPS A BIT MONDAY TO REFLECT A COMPROMISE BETWEEN THE ETA AND
GFS.  MORE CLOUD ON COVER MONDAY ALSO RELATES TO LOWER DAYTIME HIGH
TEMPERATURES.  EXPECT THESE TO RECOVER BY TUESDAY.

PL-40
33

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)  72 91 70 93 73 / 30 50 30 20 20
HOUSTON(IAH)           75 89 72 93 74 / 40 50 30 20 20
GALVESTON (GLS)        80 88 78 88 79 / 40 50 30 30 20

&&
Hazardous weather outlook, Jul 25, 5:45 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
645 AM CDT SUN JUL 25 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-261200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
645 AM CDT SUN JUL 25 2004

.DAY ONE...TODAY AND TONIGHT.
A WEAK COOL FRONT WILL BE MOVING THROUGH SOUTHEAST TEXAS TODAY AND
PULL UP NEARLY STATIONARY BY THE COAST TONIGHT. DEEP MOISTURE
ALREADY IN PLACE WILL COMBINE WITH THIS FRONT AND DAYTIME HEATING TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. DUE TO LIGHT UPPER
LEVEL WINDS...STORMS THAT DO DEVELOP WILL BE SLOW MOVING AND
LOCALIZED 2 TO 3 INCH RAINFALL ACCUMULATIONS ARE POSSIBLE UNDER THE
STRONGER STORMS. THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...
PULSE SEVERE STORMS CAPABLE OF PRODUCING DOWNBURST WINDS ARE NOT OUT
OF THE QUESTION ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS WHERE
TEMPERATURES WILL CLIMB A LITTLE HIGHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE COOL FRONT WILL SHOULD MEANDER BETWEEN THE INTERSTATE 10
CORRIDOR AND THE NEARSHORE GULF WATERS THROUGH LATE TUESDAY
PROVIDING A FOCUS FOR ADDITIONAL RAINFALL. SLOW STORM MOTIONS ARE
EXPECTED AT LEAST THROUGH MONDAY...SO LOCALIZED HEAVY RAINFALL WILL
REMAIN A POSSIBILITY.

THE FRONT WILL GRADUALLY WASH OUT LATE TUESDAY AND WEDNESDAY...BUT
AN UPPER LEVEL TROUGH WILL LINGER ACROSS CENTRAL AND EAST TEXAS FOR
THE SECOND HALF OF THE WEEK. THIS WILL ALLOW SCATTERED...MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Houston radar (KHGX), 112 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
July 25, 1:40 PM CST
Where
Montgomery County, 4 mi S of Montgomery
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
UTILITY COMPANY
Coordinates
30.333, -95.683

Trees down on power lines.

Thunderstorm Wind, Polk

When
July 25, 2:00 PM CST
Where
Polk County, 5 mi N of Livingston
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
UTILITY COMPANY
Coordinates
30.767, -94.933

Trees down on power lines.

Thunderstorm Wind, Brazos

When
July 25, 2:10 PM CST
Where
Brazos County, College Station
Measured
50 kt (58 mph) estimated gust
Property damage
$60,000
Reported by
EMERGENCY MANAGER
Coordinates
30.600, -96.333

Roof damaged on Fidelity Street with trees and fences down between Victoria and Shire Drives. Wind damage to trees and fences from Rock Prairie to Elderwise and over to Welch Drive in southwest College Station.

Thunderstorm Wind, Harris

When
July 25, 2:30 PM CST
Where
Harris County, Houston
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
UTILITY COMPANY
Coordinates
29.733, -95.367

Numerous trees down in the Houston metro area.

Thunderstorm Wind, Galveston

When
July 25, 3:30 PM CST
Where
Galveston County, Friendswood
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
29.533, -95.417

Tree down in the Forest of Friendswood subdivision.

Thunderstorm Wind, Brazoria

When
July 25, 5:29 PM CST
Where
Brazoria County, Lake Jackson Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
29.033, -95.450

Report at LBX ASOS site.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413456, 5413457, 5413458, 5413459, 5413460, 5413461.